MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS

SMITHS MEDICAL ASD, INC. JELCO; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS
Model Number 96000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.The returned samples consist of two (2) saf-t-wing product, the returned samples were received in new condition with its original closed package.Visual inspection shows the samples were visually inspected, at 12" to 16" and normal conditions of illumination.Results shows one sample observe the luer of the saf-t holder product broken, the other sample no defect found.Per preview complaints a review of manufacturing process was conducted by quality engineer, in order to verify that there are no situations or practices that could create the event as described in description of non-conformance" section.In order to reproduce the failure mode reported by customer, we make the following test using pre-sterile and post-sterile material.Production performs a 100% in process inspection, in order to verify for damage or cracked sections in the male luer.In the packaging area, production performs a 100% in process inspection, in order to verify that the products are free of damage in the male luer.The most probable root causes are, the "crack luer" failure is attributable to an exposure of the product to alcohol in combination with excessive force.The luer come weak from supplier.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that in conjunction with the pvk setting with blue nexiva, blood culture is taken from the pvk by means of saftholder which is connected to the pvk and the blood samples are taken.When the saftholder is then disconnected from the pvk, it has broken and a piece of plastic remains in the pvk mouth.Unable to remove plastic and hose to pvk must be replaced.No patient injury was reported.

Brand Name
JELCO
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15445301
Report Number3012307300-2022-19604
Device Sequence Number4679727
Product Code JKA
UDI-Device Identifier20351688062953
UDI-Public20351688062953
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2023
Device Model Number96000
Device Catalogue Number96000
Device Lot Number3693972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Initial Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown